Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 275, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 25, 2000, 4:59 PM EDT for Columbia County, Florida. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 25, 2000, 4:59 PM EDT (20:59 UTC)
- Expired
- Aug 25, 2000, 6:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Columbia County, FL
The radar
The Moody AFB radar (KVAX), 83 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 5:30 PM EDT | Thunderstorm Wind | Lake City, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3819 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:30 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 25, 2:30 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT FRI AUG 25 2000 NOT MUCH TIME FOR DISCUSSION. STORMS HAVE INCREASED OVER SE GA WITH TSTM WATCH ISSUED UNTIL 00Z FOR SE GA AND N FL. UPPER SHORT WAVE IS MOVING ACROSS THE AREA AND PROGS HAVE IT OFFSHORE TONIGHT. LESS COVERAGE OF STORMS EXPECTED FOR SATURDAY WITH DRIER AIR AND NVA. WITH WEAKENING SURFACE WINDS EXPECT SEABREEZE TO MORE OF A FACTOR NEXT TWO DAYS. WITH NW FLO ALOFT CONTINUING ANOTHER VORT LOBE WILL MOVE INTO AREA ON SUNDAY. COASTAL WATERS LOOK FAIRLY QUIET WITH WINDS AND SWELLS SUBSIDING. AMG 71/93/70/91 3112 SSI 74/89/74/89 4212 JAX 72/91/72/90 5213 GNV 70/92/71/91 5323 04 JAX.. .FL...NONE. .GA...NONE. ZIBURA
In the hours before
Special weather statement, Aug 25, 12:30 PM EDT, 4 hours 29 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1230 PM EDT FRI AUG 25 2000 SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON DUE TO DAYTIME HEATING AND ATMOSPHERIC INSTABILITY. IN ADDITION...THE STORMS WILL BE ENHANCED LATE THIS AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING INTO THE REGION. SOME COULD PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS AND MOST WILL MOVE TO THE SOUTHEAST. AS A FEW OF THE STORMS WILL BE CAPABLE OF BECOMING STRONG THIS AFTERNOON...STORM SPOTTER ACTIVATION MAY BE REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DANIEL
Special weather statement, Aug 25, 1:45 PM EDT, 3 hours 14 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT FRI AUG 25 2000 SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AND EVENING DUE TO DAYTIME HEATING AND ATMOSPHERIC INSTABILITY. IN ADDITION...THE STORMS WILL BE ENHANCED LATE THIS AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING INTO THE REGION. THESE STORMS MAY BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING GUSTY WINDS...AND FREQUENT LIGHTNING. STORM SPOTTER ACTIVATION IS REQUESTED. FOR ADDITIONAL INFORMATION...VISIT T-HE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DANIEL
Special weather statement, Aug 25, 2:15 PM EDT, 2 hours 44 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT FRI AUG 25 2000 ...SEVERE THUNDERSTORM WATCH FOR THE EXTREME SOUTHEAST GEORGIA COUNTIES OF CAMDEN...CLINCH...CHARLTON...ECHOLS...GLYNN...AND WARE UNTIL 8 PM. ...SEVERE THUNDERSTORM WATCH FOR THE NORTHEAST FLORIDA COUNTIES OF ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...FLAGLER... GILCHRIST...HAMILTON...MARION...NASSAU...PUTNAM...ST. JOHNS... SUWANNEE...AND UNION UNTIL 8 PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AND EVENING DUE TO DAYTIME HEATING AND ATMOSPHERIC INSTABILITY. IN ADDITION...THE STORMS WILL BE ENHANCED LATE THIS AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING INTO THE REGION. THESE STORMS MAY BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING GUSTY WINDS...AND FREQUENT LIGHTNING. STORM SPOTTER ACTIVATION IS REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DANIEL
Local storm report, Aug 25, 3:32 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
332 PM EDT FRI AUG 25 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM 2 1/2 NE GLYNCO AIRPORT GA 60 MPH TSTM WIND GUST
08/25/00 GLYNN SKYWARN SPOTTER REPORTED
LARGE LIMBS WERE BLOWN
DOWN.
0215 PM 5 W BURNSWICK GA WIND DAMAGE
08/25/00 GLYNN UTILITY COMPANY REPORTED
LARGE TREES AND POWER LINES
WER"E BLOWN DOWN
FRJThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:30 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 60 min |
| Aug 25, 4:43 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 62 min |
| Aug 25, 4:49 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 41 min |
| Aug 25, 5:15 PM EDT | Severe Thunderstorm Warning | JAX | Union | 45 min |
| Aug 25, 5:21 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 54 min |
| Aug 25, 5:50 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 55 min |
| Aug 25, 6:59 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 46 min |
| Aug 25, 1:50 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 60 min |
| Aug 25, 2:29 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols, Ware | 61 min |
| Aug 25, 3:05 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.